Quasi-localized states on noncommutative solitons

Sergei L. Dubovsky, Valery A. Rubakov, Sergei M. Sibiryakov

    Research output: Contribution to journalArticle

    Abstract

    We consider noncommutative gauge theories which have zero mass states propagating along both commutative and noncommutative dimensions. Solitons in these theories generically carry U(m) gauge group on their world-volume. From the point of view of string theory, these solitons correspond to "branes within branes". We show that once the world-volume U(m) gauge theory is in the Higgs phase, light states become quasi-localized, rather than strictly localized on the soliton, i.e. they mix with light bulk modes and have finite widths to escape into the noncommutative dimensions. At small values of U(m) symmetry breaking parameters, these widths are small compared to the corresponding masses. Explicit examples considered are adjoint scalar field in the background of a noncommutative vortex in U(l)-Higgs theory, and gauge fields in instanton backgrounds in pure gauge noncommutative theories.

    Original languageEnglish (US)
    Pages (from-to)775-798
    Number of pages24
    JournalJournal of High Energy Physics
    Volume6
    Issue number1
    StatePublished - Jan 1 2002

      Fingerprint

    Keywords

    • D-branes
    • Extra Large Dimensions
    • Non-Commutative Geometry
    • Solitons Monopoles and Instantons

    ASJC Scopus subject areas

    • Nuclear and High Energy Physics

    Cite this

    Dubovsky, S. L., Rubakov, V. A., & Sibiryakov, S. M. (2002). Quasi-localized states on noncommutative solitons. Journal of High Energy Physics, 6(1), 775-798.